Alert archive / Utah / Wind Advisories in 2023
Wind Advisory 27, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Oct 27, 2023, 2:29 PM MDT for Washington County, Utah. It took effect at Oct 28, 2023, 9:00 PM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2023, 2:29 PM MDT (20:29 UTC)
- In effect from
- Oct 28, 2023, 9:00 PM MDT
- Expired
- Oct 29, 2023, 2:00 PM MDT
- In force
- 17 hr
- Issued by
- NWS Salt Lake City, UT
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
927 WWUS75 KSLC 272029 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 229 PM MDT Fri Oct 27 2023 UTZ123-281230- /O.NEW.KSLC.WI.Y.0027.231029T0300Z-231029T1800Z/ /O.NEW.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 229 PM MDT Fri Oct 27 2023 ...WIND ADVISORY IN EFFECT FROM 9 PM SATURDAY TO NOON MDT SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...For the Wind Advisory, northeast winds 25 to 35 mph with gusts up to 55 mph expected. For the Freeze Watch, sub-freezing temperatures as low as 28 possible, especially on Monday morning. * WHERE...Lower Washington County. * WHEN...For the Wind Advisory, from 9 PM Saturday to noon MDT Sunday. For the Freeze Watch, from late Saturday night through Monday morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...For Sunday morning expect elevations below 3500 feet to remain above freezing. During the day on Sunday, temperatures will rise back above freezing. By Monday morning the remaining elevations in Washington County will likely be near, or below, freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ124-281230- /O.NEW.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/ Zion National Park- Including the city of Springdale 229 PM MDT Fri Oct 27 2023 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 19 possible. * WHERE...Zion National Park. * WHEN...From late Saturday night through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...During the day on Sunday, temperatures will rise back above freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
180 WWUS75 KSLC 281019 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 419 AM MDT Sat Oct 28 2023 UTZ123-290000- /O.CON.KSLC.WI.Y.0027.231029T0300Z-231029T1800Z/ /O.CON.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 419 AM MDT Sat Oct 28 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...For the Wind Advisory, northeast winds 25 to 35 mph with gusts up to 55 mph expected. For the Freeze Watch, freezing low temperatures of 28 to 32 degrees possible, especially on Monday morning. * WHERE...Lower Washington County. * WHEN...For the Wind Advisory, from 9 PM Saturday to noon MDT Sunday. For the Freeze Watch, from late Saturday night through Monday morning. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult, especially for high profile vehicles and vehicles with trailers. Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ124-290000- /O.CON.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/ Zion National Park- Including the city of Springdale 419 AM MDT Sat Oct 28 2023 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... * WHAT...Sub-freezing temperatures as low as 19 degrees possible in upper elevations of the park to 28 to 32 degrees in lower elevations of the park such as near the south entrance. * WHERE...Zion National Park. * WHEN...From late Saturday night through Monday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
740 WWUS75 KSLC 282000 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 200 PM MDT Sat Oct 28 2023 UTZ123-291200- /O.UPG.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/ /O.NEW.KSLC.FZ.W.0005.231029T0600Z-231030T1600Z/ /O.CON.KSLC.WI.Y.0027.231029T0300Z-231029T1800Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 200 PM MDT Sat Oct 28 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT SUNDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT MONDAY... * WHAT...For the Wind Advisory, northeast winds 25 to 35 mph with gusts up to 55 mph expected. For the Freeze Warning, sub- freezing temperatures between 28 to 32 degrees expected, especially Monday morning. * WHERE...Lower Washington County. * WHEN...For the Wind Advisory, from 9 PM this evening to noon MDT Sunday. For the Freeze Warning, from midnight tonight to 10 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...For Sunday morning expect most elevations below roughly 3500 feet to remain above freezing. During the day on Sunday, temperatures will rise back above freezing. By Monday morning the remaining elevations in Washington County will likely be near, or below, freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ124-291200- /O.UPG.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/ /O.NEW.KSLC.FZ.W.0005.231029T0600Z-231030T1600Z/ Zion National Park- Including the city of Springdale 200 PM MDT Sat Oct 28 2023 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 20 expected. * WHERE...Zion National Park. * WHEN...From midnight tonight to 10 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...During the day on Sunday, temperatures will rise back above freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
691 WWUS75 KSLC 290849 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 249 AM MDT Sun Oct 29 2023 UTZ123-300000- /O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/ /O.CON.KSLC.WI.Y.0027.000000T0000Z-231029T1800Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 249 AM MDT Sun Oct 29 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY... * WHAT...For the Wind Advisory, northeast winds 25 to 35 mph with gusts up to 55 mph expected. For the Freeze Warning, sub- freezing temperatures between 28 to 32 degrees expected, especially Monday morning. * WHERE...Lower Washington County. * WHEN...For the Wind Advisory, through noon MDT Sunday. For the Freeze Warning, through 10 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ124-300000- /O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/ Zion National Park- Including the city of Springdale 249 AM MDT Sun Oct 29 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY... * WHAT...Sub-freezing temperatures ranging from as low as 20 degrees expected in higher elevations of Zion National Park to 28 to 32 degrees near the south entrance of the park in Springdale. * WHERE...Zion National Park. * WHEN...Through 10 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
879 WWUS75 KSLC 291750 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1150 AM MDT Sun Oct 29 2023 UTZ123-300200- /O.EXT.KSLC.WI.Y.0027.000000T0000Z-231029T2000Z/ /O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 1150 AM MDT Sun Oct 29 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY... * WHAT...For the Wind Advisory, northeast winds 25 to 35 mph with gusts up to 55 mph expected. For the Freeze Warning, sub- freezing temperatures between 28 to 32 degrees expected, especially Monday morning. * WHERE...Lower Washington County. * WHEN...For the Wind Advisory, until 2 PM MDT this afternoon. For the Freeze Warning, until 10 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ124-300200- /O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/ Zion National Park- Including the city of Springdale 1150 AM MDT Sun Oct 29 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY... * WHAT...Sub-freezing temperatures ranging from as low as 20 degrees expected in higher elevations of Zion National Park to 28 to 32 degrees near the south entrance of the park in Springdale. * WHERE...Zion National Park. * WHEN...Through 10 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
232 WWUS75 KSLC 291751 CCA NPWSLC URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Salt Lake City UT 1151 AM MDT Sun Oct 29 2023 UTZ123-300200- /O.COR.KSLC.WI.Y.0027.000000T0000Z-231029T2000Z/ /O.COR.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 1151 AM MDT Sun Oct 29 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY... * WHAT...For the Wind Advisory, northeast winds 25 to 35 mph with gusts up to 50 mph expected. For the Freeze Warning, sub- freezing temperatures between 28 to 32 degrees expected, especially Monday morning. * WHERE...Lower Washington County. * WHEN...For the Wind Advisory, until 2 PM MDT this afternoon. For the Freeze Warning, until 10 AM MDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ124-300200- /O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/ Zion National Park- Including the city of Springdale 1151 AM MDT Sun Oct 29 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY... * WHAT...Sub-freezing temperatures ranging from as low as 20 degrees expected in higher elevations of Zion National Park to 28 to 32 degrees near the south entrance of the park in Springdale. * WHERE...Zion National Park. * WHEN...Through 10 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
268 WWUS75 KSLC 292001 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 201 PM MDT Sun Oct 29 2023 UTZ123-301230- /O.EXP.KSLC.WI.Y.0027.000000T0000Z-231029T2000Z/ /O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/ Lower Washington County- Including the cities of St George, Hurricane, and Ivins 201 PM MDT Sun Oct 29 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Lower Washington County. * WHEN...Until 10 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ UTZ124-301230- /O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/ Zion National Park- Including the city of Springdale 201 PM MDT Sun Oct 29 2023 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY... * WHAT...Sub-freezing temperatures as low as 28. * WHERE...Zion National Park. * WHEN...Until 10 AM MDT Monday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:43 AM MDT, 10 hours 46 minutes earlier.
Area forecast discussion, Oct 27, 3:43 AM MDT, 10 hours 46 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 343 AM MDT Fri Oct 27 2023 .SYNOPSIS...A cool and dry airmass will reside across the region today. A strong cold front will cross the area Saturday through Saturday night, bringing the coldest temperatures of the season thus far for the upcoming weekend. High pressure will allow for a gradual warming trend through much of next week. && .SHORT TERM (Through 12Z Sunday)...Zonal flow has temporarily become established across the forecast area early this morning, while the next significant shortwave trough to impact the area slowly digs into the Pacific Northwest/northern Rockies region. This wave is forecast to continue slowly southward, crossing the forecast area Saturday through Saturday night. Meanwhile, a more subtle wave is noted along the California coastline, and will translate inland and across southern Utah tonight. At the surface, a cold and stable airmass is situated across much of the forecast area, which will result in a freeze across all but the far south this morning. Low level warm advection is already underway as the flow backs ahead of the aforementioned waves, and this will allow for a warming trend of roughly 3-5 degrees across most of the area, with better mixing across the south allowing for better mixing, and locally gusty southwest winds this afternoon, while the airmass remains more stable across central and northern Utah. As the subtle California wave lifts through southern Utah late tonight, large scale ascent coupled with an increase in moisture will support a few showers across southern and eastern portions of the forecast area, and have included 20-30% PoPs for these areas later this evening through tonight. As the colder northern trough digs south into the region, the associated surge of cold continental air will spread across northern Utah late tonight/Saturday morning, then into central Utah by Saturday afternoon. This surge of cold air will trend max temperatures 5-8 degrees cooler Saturday, with most northern and western valleys remaining in the low to mid 40s. Further south, increasing low-mid level f-gen from south central through east central Utah will allow for a band of precipitation late Saturday morning through early Saturday evening across the southern third of the forecast area. Much if this will fall as rain below 8000 feet, as the colder air does not arrive until this banded feature begins to dissipate Saturday evening. As this cold air surges into southern Utah Saturday night, will likely see enhanced gap winds across southwest Utah, and potentially the first freeze for Springdale and some of the outlying areas surrounding St George including Hurricane. .LONG TERM (After 12Z/6AM Sunday)...The long term period will be characterized by northerly flow on the back side of an exiting trough that will keep temperatures colder than normal. A gradual warming trend will extend throughout the week as a ridge builds across the west. By the end of the week guidance suggests a return to active weather as a PNW trough displaces the aforementioned ridge. By Sunday morning, the coldest airmass of the season will be positioned over the region with 700 mb temperatures ~-11C. The previous forecast suggested that there could be some lingering moisture that could result in some light valley snow showers, but the most recent guidance continues to show a drying trend with only 6% of ensemble members showing any sort of precipitation (versus 12% in the prior forecast). Northerly winds behind the front will produce gusty gap winds through Sunday, particularly for the Pine Valley mountains of southwestern Utah. Surface temperatures Sunday and Monday will be ~15 degrees below normal with freeze conditions expected to impact most of Utah. Lower Washington county will be flirting with freezing temperatures with ~25% chance of temperatures at or below freezing. Guidance is in good agreement regarding the dry/warming conditions next week as a ridge builds into the western CONUS. Temperatures will warm slightly each day before returning to near normal conditions towards the end of the week. The next chance for precipitation begins to appear in ensemble members by late next week as a PNW trough moves into the region. This will likely be the next cold front with associated precipitation. && .AVIATION...KSLC...VFR conditions will prevail throughout the period for the KSLC terminal. Light southerly flow will transition to light northerly flow during the afternoon with scattered mid level clouds streaming in by afternoon, as well. .REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will prevail throughout the region as dry air will bring mostly sunny skies with some mid level clouds in the afternoon. Winds will generally be light and out of the north for the northern half of the area with southwesterly winds developing across the southern half of the area this afternoon. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...Freeze Warning until 9 AM MDT this morning for UTZ102>106. WY...None. && Seaman/Mahan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 27, 2:29 PM MDT | Freeze Watch | SLC | Iron, Kane, Washington | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.